MAUDE Adverse Event Report: SC003 SC-FORT MILL CATH LAB TRAY (CCROI)156; GENERAL SURGERY TRAY (KIT)

SC003 SC-FORT MILL CATH LAB TRAY (CCROI)156; GENERAL SURGERY TRAY (KIT)
Model Number SAN12CCROJ
Health Effect - Clinical Code Thrombus (2101)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the results received from the supplier investigation, the device history record review did not indicate any exception that could lead to the reported incident.Device history record, lot# f93754 was manufactured between the 19th to 22nd of mar 2018.No exception was recorded in the device history record that could lead to the reported incident.Six pieces of samples were returned for investigation.The linting test result is 0.161g / 6 pieces.According to the manufacturer, the operating room towel is made of cotton, so lint is born and inevitable.The intended use of the or towel is used for applying medication to or absorbing small amounts of body fluids from a patient's body surface.The manufacturer has worked with cardinal health to better control the linting and have implemented several measures to improve the linting in the towel.Based on the investigation, all linting test data is within the acceptable range.There is no abnormal situation that has happened in production.Therefore, the root cause could not be determined.The complaint information was shared with the relevant sectors for their awareness.There is no additional action taken at this time, but the manufacturer will continue to monitor the trend of this type of incident.
 
Event or Problem Description
The customer stated that the blue operating room towels, component pwtb03-stma from catalog san12ccroj/cath lab tray, were unraveling causing free floating strings.The strings reportedly caused a thrombus in the patient¿s right coronary artery which was able to be removed by a pronto thrombus extraction catheter.Upon the follow up visit with the patient, residual thrombus was found and required covered stents to be placed to prevent further thrombus.The patient is now stable but with the additional stents, the patient will require long term anti-coagulation.The event date is unknown.

Brand Name
CATH LAB TRAY (CCROI)156
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
SC003 SC-FORT MILL
785 fort mill hwy.
fort mill SC 29707
MDR Report Key7973175
Report Number1423537-2018-00242
Device Sequence Number19225451
Product Code LRO
UDI-Device Identifier10885425518159
UDI-Public10885425518159
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberSAN12CCROJ
Device Catalogue NumberSAN12CCROJ
Device Lot Number493240
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2018
Initial Report FDA Received Date10/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;